Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Occasional migraines with vision loss, nausea and tingling on hands and face. Taken panadol. Cure?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
I am 28 yr old female mother of 1. I am 159cm and 64kg. I suffer from the occasional migraine with the whole tingly hands and face, vision loss, nausea and really bad headache pain. I have had one migraine in the last two weeks, and I usually have one a month on average. For the last few days on and off I have a completely different tingly sensation in my hands and my hands have been shaky. I have also felt light headed and dizzy quite a bit. But had only the slightest headache yesterday which went away with a panadol. Any thoughts???
Posted Mon, 7 May 2012 in Headache and Migraines
 
 
Answered by Dr. Shiva Kumar R 3 hours later

Hello

Thanks for the query

Regarding dizziness or light headedness is a common complaint among migraineurs; and has been reported in one third of cases. Recurrent episodes of vertigo lasting between 5 minutes and 1 hour—with or without nausea, vomiting, photophobia, or headache—in the setting of a previous personal history or a positive family history of migraine supports the diagnosis of vestibular or vertiginous migraine.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your primary physician / neurologist.

Patients with vertiginous migraine respond to migraine prophylactic therapy. Best among the medicines for vertiginous migraine are verapamil and amitriptyline. These can be used either alone or in combination with other drugs like Topiramate and Flunarazine.

Hope I have answered your query. If you have any additional concerns I would be happy to address them. Please accept my answer if you do not have any other queries.

Sincerely
Dr Shiva Kumar R
Above answer was peer-reviewed by
 
Follow-up: Occasional migraines with vision loss, nausea and tingling on hands and face. Taken panadol. Cure? 11 hours later
Thank you that does make sense. My only other question is, what about the shaking hands? It only lasts up to an 1hr or so, so is that just part of the vertigo feeling?
 
 
Answered by Dr. Shiva Kumar R 10 hours later
Hello again,

Thanks for the follow up query.

Shaking of the hands is not a part of either migraine or vertigo. It can just be a tremor of the hands. It does not require any treatment if it is non-disabling.

If you have any additional concerns I would be happy to address them. Please accept my answer in case you do not have further queries.

Wish you Good Health.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor